MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED; AMISTEM-P COLLARED STD STEM SIZE 5

MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED; AMISTEM-P COLLARED STD STEM SIZE 5
Model Number 01.18.435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19-dec-2024.Lot 2406041: (b)(4) items manufactured and released on 19-jun-2024.Expiration date: 2029-06-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.During the postoperative follow-up x-ray, a periprosthetic fracture was detected following a tha.The available x-ray images reveal a fracture line located distal to the apex of the stem.It is reported that the surgeon believes the complication occurred during the stem impaction phase.Intraoperative femoral fractures are known potential adverse events in tha, as described and quantified in the literature.These complications are mainly influenced by factors such as bone morphology, mechanical properties, and the selected size/positioning of the implant.In this case, the femoral cut appears to be high, and the chosen stem size, intended to fill the proximal part of the femur, may have been slightly oversized for the femoral canal.We do not have reasons to suspect a defective or malfunctioning device.
 
Event or Problem Description
After the surgery, while viewing the post operative x-rays, a femoral bone fracture below the stem was noticed.It is likely that the fracture occurred during the surgery, probably during the impaction of the stem.The patient will be monitored and after 6 weeks a ct scans for a check will be performed.Revision surgery is not planned at the moment.

Brand Name
AMISTEM-P COLLARED
Common Device Name
AMISTEM-P COLLARED STD STEM SIZE 5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21033589
Report Number3005180920-2024-01119
Device Sequence Number17161428
Product Code LPH
UDI-Device Identifier07630040720243
UDI-Public07630040720243
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.18.435
Device Lot Number2406041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale